MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/md.0000000000037034

Медицинская библиотека · Medicine · 2024

A case of digoxin intoxication caused by short-term massive overdose: Case report.

Li Hua, Zhang Chun-Hai, Liu Ming-Wei

Клинический случайСтатьяПеревод в очереди

Аннотация

RATIONALE: Digoxin is a frequently prescribed medication for the management of both acute and chronic cardiac insufficiency. The overdose ingestion of digoxin can result in a range of arrhythmias, with severe cases potentially leading to malignant arrhythmias and fatal outcomes. To date, there is a lack of documented cases related to acute digoxin intoxication resulting from the administration of massive digoxin overdose in the short term.

PATIENT CONCERNS: A 37-year-old female patient was admitted to the emergency department following a suicide attempt involving the administration of 330 tablets of digoxin (each tablet containing 0.25 mg). The patient exhibited symptoms of confusion, nausea, and vomiting for around 30 minutes. The patient had a history of depression.

DIAGNOSES: The patient was diagnosed with digoxin intoxication.

INTERVENTIONS: The patient underwent many medical interventions including stomach lavage, administration of laxatives, correction of cardiac arrhythmias, provision of myocardial nutrition, diuresis, correction of acid-base balance, and management of electrolyte disturbances, among others.

OUTCOMES: Following a treatment of 9 days, the patient exhibited no signs of discomfort, maintained consciousness, and the serum concentration of digoxin was indeterminable. Upon reevaluation of the electrocardiogram, it was determined that no arrhythmia was present. Consequently, the patient was authorized to be discharged from the hospital.

CONCLUSIONS

There is currently no documented evidence of cases involving a significant overdose of digoxin resulting in intoxication. The patient had a comprehensive treatment regimen consisting of stomach lavage, administration of a laxative, correction of cardiac arrhythmias, provision of myocardial nutrition, fluid replacement, diuresis, and supportive therapy, resulting in successful outcomes.

LESSONS: There have been no known cases of intoxication resulting from a significant overdose of digoxin, specifically with the consumption of 330 tablets (0.25 mg/tablet). However, in the event of ingesting excessive amounts of digoxin, it is imperative to promptly administer stomach lavage, administration of a laxative, and arrhythmia correction. The administration of temporary pacemaker therapy is recommended for patients presenting with high atrioventricular block, whereas hemoperfusion is advised for patients with renal insufficiency as a means to eliminate digoxin from the body.

Для цитирования: Li Hua, Zhang Chun-Hai, Liu Ming-Wei. A case of digoxin intoxication caused by short-term massive overdose: Case report.. Medicine. 2024. DOI: 10.1097/md.0000000000037034.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.